I believe that rebound is possible with any drug. I actually get rebound headaches from tylenol.....when I use it too often. If we take anything that tries to stop something that our bodies are doing, then it's likely to affect us even more for awhile, when we stop the medicine.
I don't think things like Tums, mylanta, etc. cause a rebound acid production.....but they have been buffering you for awhile, and when you stop, then you feel the full impact of the acid.
Are you taking any other meds that might have the side-effect of causing more acid production? Are you trying to avoid drinks and food that cause you problems? Are you trying not to lean over much, or put pressure on your upper GI/chest area?
If you are going to quit a drug that seems to help you alot (like Nexium), then you need to prepare yourself first........by avoiding all food, drink, and activities that would worsen your GERD.
How's your diet? Mention has been made here that cutting back on your carbs can help reduce acid production alot, so you might try that.
I'm like you......I might not have any heartburn.....but I'm nauseated all the time. I have learned to recognize that nausea as reflux, even without heartburn.
I don't see any reason to not use Tums, Rolaids, mylanta, etc., occasionally, but I wouldn't rely on them all the time.
I knew a girl who popped something like Tums all the time, and it messed up her system so bad, that she almost needed dialysis........so nobody should consume too many of them.
Also......avoid laying down within a few hours of eating.
Do you feel that your doctor is giving more to work with in controlling this, than just medication? Try doing internet searches on finding non-medication answers. There's alot of possibilities out there.
Sorry about your nausea........I can sure relate to it. Simplify your diet, and back off eating if you can, for awhile, just to get your nausea under control, and try to figure out what you can and cannot eat.
I know one of the things that seems to affect me the most is water !